HELP! Sudden severe sun sensitivity

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 6/8/2007 11:37 AM (GMT -7)   
Hi--
I hope everyone is doing ok today.
 
I've never had sun sensitivity before, except with a migraine.  Actually, I get very depressed without it. But in the last two days my tolerance for the sun has been bad and I find myself very tired and having headaches and my vision bad.  Today, I'm really struck bad.  I closed all the shades but its not enough and I took time to write this so I could find out if I'm developing allergy to sun.  I started some new creams for vitiligo yesterday--protopic-- an immunosuppresant cream and cli. acetonimide--a steroid cream, but I was having problems before this.  I've been complaining about my vision, trouble focusing, staying in focus and the eye doc just tells me because I pass the test and don't have tunnel or double vision that I'm ok, probably just tired.  The sun makes this focusing problem much worse.  I'm putting blankets over all the windows which have drapes and shades but are not enough.  I live in the deep south and it's about 105 out and if you go out in the sun for 5 minutes it's like several hours.  Can someone tell me if sun allergy causes shortness of breath, headaches, bad nausea, eye photosensitivity like with migraine?
 
I'd say this was an off and on migraine but it goes away when the sun goes down.  I don't have any rash, though the vitiligo areas are burning and one part slowly turning a little blue and cold--dermatologiest saw and is rechecking and stuff.  I did get a rough patch on cheek after being out in sun that is dark pigment but more a gray black than tan, and tough, but it seems like its almost gone.  My son has a patch like that on his cheek too, but his is red and waxes and wanes.  Is this sun allergy?  I don't get rash.
 
Gotta go throw up, this room has too much light.
 
 
Marji

"...brain, what is brain?"
--Kara, one of the "givers of pain and delight", aka woman of Sigma Draconis VI, "Spock's Brain" episode 56 season 3 of Star Trek--I'm not a trekkie but this one was funny!


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 6/8/2007 11:48 AM (GMT -7)   
(((Marji)))

I'm so sorry that you are going through so much from the sun. I'm not sure about sun allergy but I too am very sensitive. I also get the SOB, headaches, nausea, joint pains, and FATIGUE and I get rashes too. I have only vomited once though from sun exposure because I was out there for about an hour. It was horrible and lasted a while. My doc said that my severe sun sensitivity is caused by my anti-Ro antibodies which if you have Lupus makes your sun sensitivity many times worse. I think that probably with the sun sensitivity and a migraine combined might what be causing you such misery. I would definitely bring this up to the doctor. The summer is just starting and I wouldn't want you to go through this much agony for so long. I live in Texas so I know about the deep south and how brutal it can be!! Take Care of yourself.
"Des"
Co-Moderator ~ IBS Forum
Co-Moderator ~ Lupus Forum 
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Naproxen 1000mg, Klonopin 2mg/day (tapering to PRN), Miralax 17g, Supplements


http://www.healingwell.com/donate


emmi
Veteran Member


Date Joined Apr 2005
Total Posts : 1529
   Posted 6/8/2007 12:36 PM (GMT -7)   
Marji,

If this is a new or severely worsening of a symptom, you should call your doctor. Take care and let us know what you find out.

xoxo emmie
</FONT>

SLE, limited scleroderma, Sjogrens, Hashimoto's Thyroiditis, seizure disorder, Raynauds, Hashimoto's (or Autoimmune) Enchephalopathy


monkeyme
Regular Member


Date Joined Mar 2007
Total Posts : 153
   Posted 6/8/2007 12:53 PM (GMT -7)   
Marji

Not sure how long you have suffered from migraines, but many times I will just get the light sensitivity, nausea etc. without the pain. It most definitely can be a migraine variant.

If you've been suffering with this for a while though, I would mention it to your doc and maybe a referral to a neuro wouldnt be out of line. If it is migraine, they can possibly help.

Darlene
Chronic Fatigue 1990 * Restless Legs 1995 * Fibromyalgia 2001 * UCTD/probable Lupus 2007


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 6/8/2007 2:04 PM (GMT -7)   
Thanks so much for the quick help. I think I have developed a sun allergy. I've been outside alot in the last few months, everyday, trying to be active a little and prevent SAD, and I've noticed I've been weaker and weaker afterward and more eye problems and headaches. I guess I just finally developed it. I've noticed I'm more active, have more energy and do more at night. Before today, my window dressings let in a lot of natural light, and that may have been part of the problem with my fatigue all day. I've got most of the windows covered and the artificial light isn't bothering me anymore, which makes me think that perhaps I had a migraine along with the other problems. I took some pain meds and it is helping. The nausea, which is awful, abdominal and joint pain, and sunlight sensitivity is still there. The thought of going outside makes me want to throw up. I took a shower and washed off some of the new steroid and immunosuppressant ointments the dermatologist has me putting on, and it seemed to help a little, my skin was on fire--but that is a side effect of the cream. Since I have vitiligo over about 75% of my body according to the dermatologist, I'm applying a lot of this cream. Also, I think the restasis has something to do with the eye problems and I may lay off for a few days to see. I'm allergic to so many meds and stuff that its hard to tell if the problems are from the disease or a reaction to the meds. I think I am developing a sunlight sensitivity though, from the sounds of Des's post, and the idea of going out or even opening the curtains now is awful. I think the vitilgo cream is making it worse, the protopic cream is the brand name for tacrolimus, which is the active ingredient in Prograf and similar to Rapamune, both of which are taken orally to prevent organ transplant rejection, and AI disease and maybe I just got too much on or it is a side effect or my disease is getting worse. I see the rheumie in July, and I'll bring it up then, if I don't end up seeing him sooner. I see the dermatologist in July and will tell him. I guess its a good thing I didn't try the narrow band PUV lights for my vitiligo! I found out headache and asthma is a side effect of the protopic ointment. The other ointment is steroid triamcinolone acetonide. Both ointments are bad for people with liver problems, like me, if too much gets absorbed through the skin. Thanks again so much for helping me and so quickly. Don't you just hate it when everything just keeps falling apart? I feel like an old car or something.
Marji

"...brain, what is brain?"
--Kara, one of the "givers of pain and delight", aka woman of Sigma Draconis VI, "Spock's Brain" episode 56 season 3 of Star Trek--I'm not a trekkie but this one was funny!

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:37 AM (GMT -7)
There are a total of 2,735,338 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
314 Guest(s), 9 Registered Member(s) are currently online.  Details
tickcheckguy, Scaredy Cat, grandpaof4, Derwood, jabele, Denikeef, Fairwind, Cajun Jeff, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer